Alert archive / Florida / Frost Advisories in 2016

Frost Advisory 1, NWS Melbourne, FL

January 24, 20166 counties in Florida

NWS Melbourne, FL issued this frost advisory at Jan 24, 2016, 2:44 PM EST for 6 counties in Florida. It took effect at Jan 25, 2016, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2016, 2:44 PM EST (19:44 UTC)
In effect from
Jan 25, 2016, 3:00 AM EST
Expired
Jan 25, 2016, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

320 
WWUS72 KMLB 241944
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
244 PM EST SUN JAN 24 2016

FLZ041-044>046-053-058-141-144-251300-
/O.NEW.KMLB.FR.Y.0001.160125T0800Z-160125T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS...CELEBRATION...KISSIMMEE...
SAINT CLOUD...BASINGER...FORT DRUM...OKEECHOBEE...DAYTONA BEACH...
NEW SMYRNA BEACH...ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND
244 PM EST SUN JAN 24 2016

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...TEMPERATURES OVER THE INTERIOR AND ACROSS
  MAINLAND VOLUSIA COUNTY WILL FALL INTO THE MID TO UPPER 30S
  TONIGHT WITH AREAS OF FROST DEVELOPING LATE IN THE OVERNIGHT
  INTO EARLY MORNING MONDAY.

* IMPACTS...APPROPRIATE ACTION SHOULD BE TAKEN TO PROTECT PLANTS
  AND SENSITIVE VEGETATION FROM THE FROSTY CONDITIONS TONIGHT.
  ALSO MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE
  EXTREME CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM
  COMBUSTIBLE MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WEITLICH
1 follow-up statement
189 
WWUS72 KMLB 251308
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
808 AM EST MON JAN 25 2016

FLZ041-044>046-053-058-141-144-251415-
/O.EXP.KMLB.FR.Y.0001.000000T0000Z-160125T1300Z/
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-
OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
INCLUDING THE CITIES OF...DEBARY...DELAND...DELTONA...EUSTIS...
MOUNT DORA...LEESBURG...TAVARES...APOPKA...MAITLAND...ORLANDO...
WINTER PARK...UNION PARK...ALTAMONTE SPRINGS...CASSELBERRY...
OVIEDO...SANFORD...WINTER SPRINGS...CELEBRATION...KISSIMMEE...
SAINT CLOUD...BASINGER...FORT DRUM...OKEECHOBEE...DAYTONA BEACH...
NEW SMYRNA BEACH...ORMOND BEACH...CLERMONT...MASCOTTE...GROVELAND
808 AM EST MON JAN 25 2016

...FROST ADVISORY HAS EXPIRED...


$$

WEITLICH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 24, 9:20 AM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Jan 24, 9:20 AM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EST SUN JAN 24 2016

.DISCUSSION...

...HAZARDOUS MARINE CONDITIONS LINGERING TODAY...
...SOME FROST MOST AREAS TONIGHT...

REST OF TODAY...FREEZE WARNING AND WIND CHILL ADVISORY HAVE BEEN
ALLOWED TO EXPIRE OVER THE REGION AS TEMPERATURES CONTINUE TO RISE
THIS MORNING. NORTHERLY FLOW WILL MAINTAIN A DRY AND COLDER
AIRMASS OVER THE REGION WITH SUNNY SKIES AND HIGHS IN THE 50S
EXPECTED OVER THE AREA. UPDATED THE ZONES TO REMOVE HEADLINES...
BUT OTHERWISE FORECAST IS ON TRACK WITH NO CHANGES NEEDED.

PREVIOUS DISCUSSION...

TODAY-TONIGHT...PATTERN ACROSS THE EASTERN CONUS WILL START TO
PROGRESS AS STORM SYSTEM MOVES AWAY FROM THE EAST COAST. NORTH/SOUTH
ORIENTED HIGH PRESSURE RIDGE WILL THEN MOVE TO ALONG THE EASTERN
SEABOARD TONIGHT.  THIS WILL RESULT IN A DRAMATIC DECREASE IN WINDS
COMPARED TO THE UNUSUALLY BLUSTERY CONDITIONS EXPERIENCED ON SATURDAY.
AFTER A VERY CHILLY EARLY MORNING...TEMPS WILL ONLY RECOVER INTO
THE 50S THIS AFTERNOON AS WINDS...THOUGH MUCH WEAKER...WILL BE OUT
OF THE NORTH.

WITH SURFACE HIGH PRESSURE RIDGE OVER THE AREA TONIGHT...TEMPS
WILL DROP OFF QUICKLY AFTER SUNSET AND LOWS WILL REACH THE MID-
UPPER 30S FOR MOST OF THE AREA. WINDS ABOVE THE SURFACE THOUGH
WILL SWING ONSHORE AND MARINE FORECAST SOUNDINGS SHOW THAT CURRENT
STRATOCUMULUS DECK WILL CONTINUE AND NUDGE A LITTLE CLOSER TO THE
COAST. IT SHOULD REMAIN MOSTLY CLEAR OVER LAND...BUT SOME
MODIFYING WILL WILL AFFECT THE COAST. IN FACT...MOS GUIDANCE EVEN
SHOWED LOWS IN THE MID-UPPER 40S AT PATRICK AFB AND STUART. SO
THERE WILL BE A RATHER LARGE RANGE OF TEMPS FROM THE BEACHES TO
WEST OF I-95.

PATCHY FROST WILL OCCUR INLAND FROM THE TREASURE COAST...AND ACROSS
MUCH OF THE REMAINDER OF THE MAINLAND.  NORMALLY COLDER SPOTS THAT
HAVE MINS IN THE MID 30S SHOULD SEE MORE FROST COVERAGE...NAMELY IN
OKEECHOBEE AND AREAS ALONG/NORTHWEST OF I-4.

MON-TUE...GRADUAL WARMUP IN THE RETURN SERLY FLOW ON THE BACK SIDE
OF HIGH PRESSURE SLIDING EASTWARD FROM THE NC/SE VA COAST INTO THE
ATLANTIC. MOISTURE RECOVERY INITIALLY NOT THAT STRONG THUS DID NOT
STRAY FAR FROM INHERITED POP FOR TUE.

TUE NIGHT-THU NIGHT...SEWD MOVING POS TILT TROUGH AXIS ACROSS THE
SRN PLAINS WED AMPLIFIES AS IT TURNS EWD AND MOVES RAPIDLY ACROSS
THE NRN GOM/GULF COAST THROUGH THU EVENING...THEN OFFSHORE THE SERN
SEABOARD FRI NIGHT/DAYBREAK SAT. GFS REMAINS SLIGHTLY FASTER WITH
THE PARENT H50 TROUGH AND MORE SUPPRESSED/FARTHER SOUTH (FAR SRN
PENINSULA) WITH THE SFC LOW PRES RESPONSE...WHILE THE ECM GOES TWD
NEUTRAL TILT AND A STRONGER/MORE NRLY SFC LOW TRACK (APALACHEE
BAY/PANHANDLE)...WHICH WOULD FAVOR BETTER CHANCE FOR STRONG STORMS
AS WELL. OVERALL MODEL GUIDANCE HAS SPED UP THE SYSTEM. TOO EARLY TO
LEAN ON ONE MODEL OR THE OTHER...AS EACH HAS DONE BETTER THAN THE
OTHER WITH SYSTEMS AT ONE TIME OR ANOTHER. HAVE ADDED TS TO THE
FORECASTS FOR WED-WED NIGHT...BUT MAY NEED TO SHIFT THIS TOWARD WED
NIGHT-THU GIVEN THE DISAGREEMENT IN THE MODEL GUIDANCE. TURNING
COOLER ONCE AGAIN FROM THU NIGHT INTO NEXT WEEKEND BEHIND THE LOW AS
IT ACCELERATED AWAY FROM FL.

FRI-SAT...LOW OFF THE SOUTHEAST COAST AND NORTHERN BAHAMA ISLANDS
LIFTS NORTHEAST AND AWAY FROM FLORIDA AND SOUTHEAST U.S. COAST.
SURFACE HIGH PRESSURE OVER THE NORTHWEST AND NORTHERN GULF OF
MEXICO BUILDS IN BEHIND THE DEPARTING LOW. GRADIENT AT THE COAST
AND COASTAL WATERS LOOKS TO BE STRONG ENOUGH FOR AT LEAST BREEZY
AT THE FRI DAYLIGHT HOURS. PRESSURE GRADIENT WEAKENS AS THE LOW
LIFTS NORTHEAST FRI AND FRI NIGHT.

&&

.AVIATION...VFR. WINDS WILL BE LIGHTER TODAY OUT OF THE N/NW
AROUND 5-10 KNOTS.

&&

.MARINE...

TODAY-TONIGHT...NORTHWEST WINDS WILL CONTINUE TO DECREASE OVER
THE WATERS TODAY WITH WAVE HEIGHTS GRADUALLY FALLING AS WELL. A
SMALL CRAFT ADVISORY WILL CONTINUE FOR THE OFFSHORE WATERS AND
NEARSHORE...SOUTH OF SEBASTIAN INLET THROUGH THE AFTERNOON FOR
LINGERING SEAS UP TO 7-8 FEET.

WINDS WILL DROP TO 10 KNOTS OR LESS TONIGHT AND VEER TO THE
EAST...EXCEPT REMAINING LIGHT NORTHERLY CLOSE TO SHORE DUE TO A
WEAK COASTAL TROUGH.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
     BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER
     BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN
     INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER
     INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN
     INLET 20-60 NM.

&&

WEITLICH/CRISTALDI
Hazardous weather outlook, Jan 24, 10:28 AM EST, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1028 AM EST SUN JAN 24 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1028 AM EST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.EXCESSIVE COLD IMPACT...
LOW TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING TONIGHT
IN THE MID TO UPPER 30S...BUT WITH DIMINISHING WINDS THERE WILL
BE A FROST THREAT IN MUCH OF THE AREA.

MANY HOME FIRES OCCUR DURING COLD WEATHER EPISODES. USE EXTREME
CAUTION WITH SPACE HEATERS. KEEP THEM AWAY FROM COMBUSTIBLE
MATERIAL SUCH AS BLANKETS...PILLOWS AND CURTAINS.

.WIND AND SEA IMPACT...
NORTH TO NORTHWEST WINDS AND SEAS WILL CONTINUE TO DIMINISH THIS
AFTERNOON BUT POOR TO HAZARDOUS BOATING CONDITIONS WILL CONTINUE
IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
LINGERING SWELL AND A MODERATE SOUTHEAST TO SOUTH BREEZE WILL
PRODUCE POOR BOATING CONDITIONS FROM EARLY TO MID WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY/WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:45 AM ESTSmall Craft AdvisoryMLB11 hr

Nearby

Frost Advisories in Florida, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.